zbMATH — the first resource for mathematics

On the shape of the ground state eigenfunction for stable processes. (English) Zbl 1105.31006
For a bounded convex domain in \(\mathbb R^d\) the authors consider the eigenvalue problem \((-\Delta)^{\alpha/2}\phi_n (x) = \lambda_n \phi_n (x)\) for \(x \in D\), \(\phi_n (x)=0\) for \(x \in D^c\), the Dirichlet problem for stable processes, \(0<\alpha<2\), \(0 < \lambda_1 < \lambda_2 < \lambda_3 <\dots \rightarrow \infty\). Their aim is to generalize some results known for the Brownian motion case \(\alpha= 2\) and the Cauchy case \(\alpha = 1\). For a convex domain symmetric with respect to each coordinate axis they define a concept “mid-concavity” first for certain straight segments parallel to a coordinate axis and then for the whole domain \(D\). Then, in a sequence of propositions, lemmata and corollaries, they proceed to the proof of their main result which says that if \(D\) is a rectangle \(Q\) symmetric to the origin and with each edge parallel to a cordinate axis the “ground state eigenfunction” \(\phi_1\) is mid-concave.

31C45 Other generalizations (nonlinear potential theory, etc.)
31B05 Harmonic, subharmonic, superharmonic functions in higher dimensions
60G52 Stable stochastic processes
60J45 Probabilistic potential theory
26A33 Fractional derivatives and integrals
35P99 Spectral theory and eigenvalue problems for partial differential equations
Full Text: DOI
[1] Bañuelos, R.: ’Intrinsic ultracontarctivity and eigenfunction estimates for Schrödinger operators’, J. Funct. Anal. 100 (1991), 181–206. · Zbl 0766.47025 · doi:10.1016/0022-1236(91)90107-G
[2] Bañuelos, R. and Kulczycki, T.: ’The Cauchy process and the Steklov problem’, J. Funct. Anal. 211 (2004), 355–423. · Zbl 1055.60072 · doi:10.1016/j.jfa.2004.02.005
[3] Bañuelos, R., Latała, R. and Méndez-Hernández, P.J.: ’A Brascamp–Lieb–Luttinger-type inequality and applications to symmetric stable processes’, Proc. Amer. Math. Soc. 129(10) (2001), 2997–3008. · Zbl 0974.60037 · doi:10.1090/S0002-9939-01-06137-8
[4] Bañuelos, R. and Méndez-Hernández, P.J.: ’Sharp inequalities for heat kernels of Schrödinger operators and applications to spectral gaps’, J. Funct. Anal. 176(2) (2000), 368–399. · Zbl 0966.35090 · doi:10.1006/jfan.2000.3611
[5] Blumenthal, R.M. and Getoor, R.K.: ’The asymptotic distribution of the eigenvalues for a class of Markov operators’, Pacific J. Math. 9 (1959), 399–408. · Zbl 0086.33901
[6] Blumenthal, R.M. and Geetor, R.K.: ’Some theorems on symmetric stable processes’, Trans. Amer. Soc. 95 (1960), 263–273. · Zbl 0107.12401 · doi:10.1090/S0002-9947-1960-0119247-6
[7] Blumenthal, R.M., Getoor, R.K. and Ray, D.B.: ’On the distribution of first hits for the symmetric stable process’, Trans. Amer. Math. Soc. 99 (1961), 540–554. · Zbl 0118.13005
[8] Bogdan, K.: ’The boundary Harnack principle for the fractional Laplacian’, Studia Math. 123(1) (1997), 43–80. · Zbl 0870.31009
[9] Bogdan, K. and Byczkowski, T.: ’Potential theory for the \(\alpha\)-stable Schrödinger operator on bounded Lipschitz domains’, Studia Math. 133(1) (1999), 53–92. · Zbl 0923.31003
[10] Borell, C.: ’Examples of Brunn–Minkowski inequalities in diffusion theory’, Preprint. · Zbl 0546.31001
[11] Borell, C.: ’Geometric inequalities in option pricing’, in Convex Geometric Analysis (Berkeley, CA, 1996), pp. 29–51. · Zbl 1050.91036
[12] Borell, C.: ’Diffusion equations and geometric inequalities’, Potential Anal. 12 (2000), 49–71. · Zbl 0976.60065 · doi:10.1023/A:1008641618547
[13] Brascamp, H.L. and Lieb, E.H.: ’On extensions of the Brunn–Minkowski and Prékopa–Leindler theorems, including inequalities for log concave functions, and with an application to the diffusion equation’, J. Funct. Anal. 22 (1976), 366–389. · Zbl 0334.26009 · doi:10.1016/0022-1236(76)90004-5
[14] Chen, Z.Q. and Song, R.: ’Intrinsic ultracontractivity and conditional gauge for symmetric stable processes’, J. Funct. Anal. 150(1) (1997), 204–239. · Zbl 0886.60072 · doi:10.1006/jfan.1997.3104
[15] Davies, E.B.: Heat Kernels and Spectral Theory, Cambridge University Press, Cambridge, 1989. · Zbl 0699.35006
[16] Getoor, R.K.: ’Markov operators and their associated semi-groups’, Pacific J. Math. 9 (1959), 449–472. · Zbl 0086.33804
[17] Kulczycki, T.: ’Intrinsic ultracontractivity for symmetric stable processes’, Bull. Polish Acad. Sci. Math. 46(3) (1998), 325–334. · Zbl 0917.60071
[18] Ling, J.: ’A lower bound for the gap between the first two eigenvalues of Schrödinger operators on convex domains in Sn or Rn’, Michigan Math. J. 40(2) (1993), 259–270. · Zbl 0795.35069 · doi:10.1307/mmj/1029004752
[19] Ryznar, M.: ’Estimates of Green functions for relativistic \(\alpha\)-stable processes’, Potential Anal. 17 (2002), 1–23. · Zbl 1004.60047 · doi:10.1023/A:1015231913916
[20] Singer, I.M., Wong, B., Yau, S.-T. and Yau, S.S.-T.: ’An estimate of the gap of the first two eigenvalues in the Schrödinger operator’, Ann. Scu. Norm. Sup. Pisa Cl. Sci. (4) 12(2) (1985), 319–333. · Zbl 0603.35070
[21] Smits, R.: ’Spectral gaps and rates to equilibrium for diffusions in convex domains’, Michigan Math. J. 43 (1996), 141–157. · Zbl 0854.35076 · doi:10.1307/mmj/1029005394
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.